PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Where can I get help for your emotions and psoriasis?

ANSWER

If you feel like your psoriasis is detracting from your life and making you miserable, try to seek professional help. If possible, find a therapist who's treated people with psoriasis before. Your doctor might be able to make a recommendation. In some cases, antidepressant medications may also help you cope.

You can also seek out a support group, either in person or on the Internet. Ask your doctor for suggestions. Talking to people dealing with your condition might make you feel a lot better and less lonely. You might also learn good tips from others about dealing with and treating this condition.

One of the best things you can do is to keep going to your doctor. Feeling depressed may make you want to give up and retreat from life, but that isn't a real option. You have to keep fighting and stay involved in your treatment.

From: Managing the Emotions of Psoriasis WebMD Medical Reference

Reviewed by Neha Pathak on February 19, 2019

Medically Reviewed on 2/19/2019

SOURCES: Bruce E. Strober, MD, PhD,  associate director of Dermatopharmacology, Department of Dermatology, New York University School of Medicine; co-director of the Psoriasis and Psoriatic Arthritis Center; consultant for Amgen, Biogen, Genentech, Fujisawa, NexGenix Pharmaceuticals Holdings, Inc., and 3-M. Jeffrey M. Weinberg, MD, director of the Clinical Research Center, St. Luke's-Roosevelt Hospital Center, New York City; assistant clinical professor of dermatology, Columbia University College of Physicians and Surgeons; consultant for Amgen and Genentech. National Institute of Arthritis and Musculoskeletal and Skin Diseases web site. American Academy of Dermatology web site. WebMD Medical Reference with Healthwise: "Psoriasis." American Academy of Dermatology, PsoriasisNet web site. National Psoriasis Foundation web site. Abel, E. "Dermatology III: Psoriaisis," ACP Medicine, April, 2005.

Reviewed by Neha Pathak on February 19, 2019

SOURCES: Bruce E. Strober, MD, PhD,  associate director of Dermatopharmacology, Department of Dermatology, New York University School of Medicine; co-director of the Psoriasis and Psoriatic Arthritis Center; consultant for Amgen, Biogen, Genentech, Fujisawa, NexGenix Pharmaceuticals Holdings, Inc., and 3-M. Jeffrey M. Weinberg, MD, director of the Clinical Research Center, St. Luke's-Roosevelt Hospital Center, New York City; assistant clinical professor of dermatology, Columbia University College of Physicians and Surgeons; consultant for Amgen and Genentech. National Institute of Arthritis and Musculoskeletal and Skin Diseases web site. American Academy of Dermatology web site. WebMD Medical Reference with Healthwise: "Psoriasis." American Academy of Dermatology, PsoriasisNet web site. National Psoriasis Foundation web site. Abel, E. "Dermatology III: Psoriaisis," ACP Medicine, April, 2005.

Reviewed by Neha Pathak on February 19, 2019

NEXT QUESTION:

What are the emotional effects of psoriasis?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: